Econometrica: Mar 2022, Volume 90, Issue 2

Multivariate Rational Inattention
p. 907-945

Jianjun Miao, Jieran Wu, Eric R. Young

We study optimal control problems in the multivariate linear‐quadratic‐Gaussian framework under rational inattention. We propose a three‐step procedure to solve this problem using semidefinite programming and derive the optimal signal structure without strong prior restrictions. We analyze both the transition dynamics of the optimal posterior covariance matrix and its steady state. We characterize the optimal information structure for some special cases and develop numerical algorithms for general cases. Applying our methods to solve three multivariate economic models, we obtain some results qualitatively different from the literature.

Log In To View Full Content

Supplemental Material

Supplement to "Multivariate Rational Inattention"

This zip file contains the replication files for the manuscript.

Read More View ZIP

Supplement to "Multivariate Rational Inattention"

This online appendix contains material not found within the manuscript.

Read More View PDF